Posted 4/14/2011 3:47 AM (GMT -6)
Rhonda, are you still on the high dose of Methadone? I am thinking you said you have tried twice in the past switching to Morphine but was not able to because of the withdrawal effects. If you are still on Methadone or any other pain medication in a fairly high dose, I would insist on something to take to help with the withdrawals if a drug holiday is decided on. I know some drs will script Catapress to help out plus something for the nausea. I do believe they work for some people and have heard the same and I understand how they could be beneficial as well to a patient. Back in 1996 I had both of my knees scoped 3 weeks apart, yeah, I know that was real dumb on my part, lol. Anyway, I had a partial tear of the ACL that had to be repaired and 10 days post op I was walking up the handicap ramp at the drs office and caught the toe of my shoe in the crack and started falling. I was trying to prevent the fall and ended up twisting the crap out of that knee and tore tendons & ligaments and the whole bit. By the time I was put in the room waiting to see the dr my knee had swelled to the size of a small cantelope and continuing to swell and the pain was getting unbearable. I ended up spending a week in the hospital for pain control, problem was my PM dr took over my care for the ortho and all he did was overload me with way too much IV pain medication. The pain was not under control and he just kept adding more & more and I was just out of my mind in pain. A couple of my nurses were really concerned at the amount of pain medication I was being given. I could not sit up and even eat in the bed. Somewhere in my fog I decided he was going to overdose me and I was going to leave the hospital AMA, lol. Oh, they had to call him and get him over to the hospital because they could not deal with me in that state of mind. He let me go home and the first thing I did was stop my medication which was stupid too. I should have tapered and did not have enough sense to think along those terms. I was in some kind of withdrawals let me tell you. I do not recommend that to anyone. I had a follow up appt a week later with the PM dr and he just about flipped when I told him what I had done. I was still having WD symptoms at the time of this appt. I did go back on my usual medication but it got the pain under better control than the IV meds did. Personally, I think with the overload of IV meds and the pain signals in the brain were just fried and misfiring and that is why none of the pain meds were helping in the hospital. Those two nurses that were so concerned with the amount of of pain meds he ordered both spoke with me in confidence that I would not tell him because they could have lost their jobs. I knew these nurses from other admissions. I can sure tell you it was a scary ordeal to go through.
Do you not see the same dr for appts at that clinic and are they all neurologists? I know you may not have a choice, but I do not like seeing a different drs in clinics because they don't really know you as well as they could if you saw the same one all of the time. That was one reason I switched PCP's a few years ago was not always getting to see the same dr. I have to many health problems to mess with someone that doesn't know who I am. I suppose if there is someone else in the clinic that you like you may get to see that dr but if its in your chart drug holiday that may be the avenue they take.
I recently missed my Wed appt for my pump refill and somehow got things all messed up. That was the first time iI had ever missed a refill appt and I hope it is the last too. By Thursday at 4:30 I had withdrawal symptoms going on, when the meds get low in the pumps the flow rate reduces automatically, it was not fun and I hope it never happens again. I went in that Friday morning for my pump refill and was given a bolus it helped out but it was Sunday before I started feeling human again, lol. It will be interesting to see what happens at your
next appt. I would also take that list of meds you were talking about with you to the next appt for the dr to look at. Take care.